Illinois Journal of Mathematics

Uniform $L\sb p(w)$ spaces

Tibor Szarvas

Full-text: Open access

Abstract

$L_p(w)$ spaces ($0<p<1$) were developed by J. W. Roberts to serve as a special class of trivial-dual spaces which admit compact operators and to provide counterexamples to various interesting problems. Roberts showed that any separable, trivial-dual $p$-Banach space is a quotient of some \emph{uniform $L_p(w)$ space}. Uniform $L_p(w)$ spaces are indexed by a sequence of finite dimensional spaces $\langle X_n \rangle$ in $L_p$ and a sequence of constants $\langle c_n \rangle$ such that $1 \leq c_0 \leq c_1 \leq c_2 \leq \cdots$. If $\langle c_n \rangle$ is bounded, the resulting space is isomorphic to $L_p$. Hence these spaces can be thought of as generalized $L_p$ spaces. We prove that if $c_n \uparrow \infty$, the corresponding $L_p(w)$ space admits compact operators and is thus not isomorphic to $L_p$. Further, we show that there is no non-zero continuous linear operator from $L_p$ into any $L_p(w)$, where $ c_n \uparrow \infty$. Using and sharpening a result of Roberts, we also demonstrate that for any separable, trivial-dual $p$-Banach space $S$ there exists a uniform $L_p(w)$ space $X_S$ with $\mathcal{L} (S,X_S)=\{0\}$.

Article information

Source
Illinois J. Math., Volume 45, Number 4 (2001), 1145-1160.

Dates
First available in Project Euclid: 13 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258138060

Digital Object Identifier
doi:10.1215/ijm/1258138060

Mathematical Reviews number (MathSciNet)
MR1894890

Zentralblatt MATH identifier
1007.46002

Subjects
Primary: 46A16: Not locally convex spaces (metrizable topological linear spaces, locally bounded spaces, quasi-Banach spaces, etc.)

Citation

Szarvas, Tibor. Uniform $L\sb p(w)$ spaces. Illinois J. Math. 45 (2001), no. 4, 1145--1160. doi:10.1215/ijm/1258138060. https://projecteuclid.org/euclid.ijm/1258138060


Export citation